Diabetes

Question
Posted by: destiny | 2017/10/10

Q.

Am I taking my medication correctly?

i was diagnosed with type 2 diabetes on Friday 6 October 2017. my sugar was 15.4. the doctor put me on glucophage 850mg twice a day and diagluciden 60mg (one in the morning). today my sugar was 3.1 and i feel awful am i taking these correctly. i take the diaglucide at about 7:30am i have breakfast at a bout 8:30am and i take the glucophage immediately after breakfast. i have lunch at about 12pm and a snack (something lite like 4 provitas with low fat cream cheese) at about 3pm then i have supper at abut 7pm and i take the last glucophage straight after dinner. i test my sugar first thing in the morning before eating or drinking anything. it went from 15.4 on Friday to 5.9 on Saturday, 5.1 on Sunday, 3.9 on Monday and 3.1 today. am i taking the meds correctly why is it dropping so low? the doctor didn't really explain anything to me, he assumed becuase my mom had it i must just know, she passed away 3 years ago so i cant exactly ask her. i am a 38 year old female(dont know if this makes any difference)

Expert's Reply

A.

Diabetes expert
- 2017/10/11

Hi

The issue is not related to how you are taking the tablets, but rather that the doses are too strong, particularly the Diaglucide. Your levels have improved nicely, but unfortunately too well, and I suspect that you don't need the Diaglucide, or will need a lower dose. You must contact your doctor, and he will be able to tell you at what dose you must now take your tablets.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.